Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 7, 2017, 2:09 PM MDT for 5 counties in Montana. It took effect at Sep 8, 2017, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 2:09 PM MDT (20:09 UTC)
- In effect from
- Sep 8, 2017, 12:00 PM MDT
- Expired
- Sep 8, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 169 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WWUS85 KTFX 072009
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
209 PM MDT Thu Sep 7 2017
MTZ113-115-081115-
/O.NEW.KTFX.FW.W.0019.170908T1800Z-170909T0200Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
209 PM MDT Thu Sep 7 2017
...RED FLAG WARNING FOR LOW RH AND STRONG GUSTY WINDS IN EFFECT
FROM NOON TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONES 113 AND 115...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Friday.
* IMPACTS: Low Humidities and Strong Gusty Winds will create
erratic fire behavior and an increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113 and 115.
* COUNTIES AFFECTED:
In Central Montana, Fergus.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: Southeast 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 10 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ112-114-116>118-081115-
/O.NEW.KTFX.FW.A.0014.170909T1800Z-170910T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
209 PM MDT Thu Sep 7 2017
...FIRE WEATHER WATCH FOR STRONG GUSTY WINDS AND LOW RH IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FIRE WEATHER
ZONES 112, 114, 116, 117, AND 118...
The National Weather Service in Great Falls has issued a Fire
Weather Watch, which is in effect from Saturday afternoon through
Saturday evening.
* IMPACTS: Low Humidities and Strong Gusty Winds will create
erratic fire behavior and an increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114...117.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: Southwest 15 to 25 mph with gusts up to 40 mph.
* HUMIDITY: As low as 21 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfalls4 follow-up statements
777
WWUS85 KTFX 080946
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
346 AM MDT Fri Sep 8 2017
MTZ113-115-090200-
/O.CON.KTFX.FW.W.0019.170908T1800Z-170909T0200Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
346 AM MDT Fri Sep 8 2017
...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 113
AND 115 FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR VERY LOW
HUMIDITY AND GUSTY WINDS...
* IMPACTS: Very low humidities...hot temperatures...and gusty winds
will create erratic fire behavior and an increased risk of new
fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113 and 115.
* COUNTIES AFFECTED:
In Central Montana, Fergus.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: Southeast 10 to 20 mph with gusts up to 25 mph.
* HUMIDITY: As low as 7 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of gusty winds,
very low relative humidity, and hot temperatures can contribute to
extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MARTIN
MTZ112-114-116>118-090200-
/O.CON.KTFX.FW.A.0014.170909T1800Z-170910T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
346 AM MDT Fri Sep 8 2017
...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES
112...114...116...117...AND 118 FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS...
* IMPACTS: Increased lightning activity on Saturday will be
followed by low humidities and gusty winds...creating erratic
fire behavior and an increased risk of new fire starts. A period
of strong winds is expected right along the Rockies
Saturday...continuing through the night.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114...117.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: Southwest 10 to 20 mph with gusts up to 25 mph. Wind gusts
of 30 to 40 mph are possible across fire zones 112 and 114. These
stronger winds will continue through Saturday night at mid and
upper slopes...while decreasing some at lower elevations.
* HUMIDITY: 15 to 25 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire starts.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
MARTIN
http://weather.gov/greatfalls464
WWUS85 KTFX 081548 CCA
RFWTFX
URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Great Falls MT
948 AM MDT Fri Sep 8 2017
MTZ113-115-090200-
/O.COR.KTFX.FW.W.0019.170908T1800Z-170909T0200Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
948 AM MDT Fri Sep 8 2017
...RED FLAG WARNING REMAINS IN EFFECT FOR VERY LOW HUMIDITY AND
GUSTY WINDS FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 113 AND 115...
* IMPACTS: Very low humidities...hot temperatures...and gusty winds
will create erratic fire behavior and an increased risk of new
fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113 and 115.
* COUNTIES AFFECTED:
In Central Montana, Fergus.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: Southeast 10 to 20 mph with gusts up to 25 mph.
* HUMIDITY: As low as 7 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of gusty winds,
very low relative humidity, and hot temperatures can contribute to
extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MARTIN
MTZ112-114-116>118-090200-
/O.COR.KTFX.FW.A.0014.170909T1800Z-170910T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
948 AM MDT Fri Sep 8 2017
...FIRE WEATHER WATCH REMAINS IN EFFECT FOR STRONG GUSTY WINDS AND
LOW HUMIDITY FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR
FIRE WEATHER ZONES 112...114...116...117...AND 118...
* IMPACTS: Increased lightning activity on Saturday will be
followed by low humidities and gusty winds...creating erratic
fire behavior and an increased risk of new fire starts. A period
of strong winds is expected right along the Rockies
Saturday...continuing through the night.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114...117.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: Southwest 10 to 20 mph with gusts up to 25 mph. Wind gusts
of 30 to 40 mph are possible across fire zones 112 and 114. These
stronger winds will continue through Saturday night at mid and
upper slopes...while decreasing some at lower elevations.
* HUMIDITY: 15 to 25 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire starts.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
MARTIN
http://weather.gov/greatfalls900
WWUS85 KTFX 082003
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
203 PM MDT Fri Sep 8 2017
MTZ112-114-117-091115-
/O.UPG.KTFX.FW.A.0014.170909T1800Z-170910T0600Z/
/O.NEW.KTFX.FW.W.0020.170909T1800Z-170910T0600Z/
/O.NEW.KTFX.FW.A.0015.170910T1800Z-170911T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Central and Eastern Lewis and Clark National Forest Areas-
203 PM MDT Fri Sep 8 2017
...RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN
EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT...
...FIRE WEATHER WATCH FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon Saturday to midnight MDT
Saturday night. a Fire Weather Watch has also been issued. This
Fire Weather Watch is in effect from Sunday afternoon through
Sunday evening. the Fire Weather Watch is no longer in effect.
* IMPACTS: Low Humidities...Strong Gusty Winds...and Increasing
Thunderstorm Activity will create erratic fire behavior and an
increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112, 114 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND: West 20 to 30 mph with gusts up to 40 mph.
* HUMIDITY: As low as 14 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire
starts.
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ118-091115-
/O.UPG.KTFX.FW.A.0014.170909T1800Z-170910T0600Z/
/O.NEW.KTFX.FW.W.0020.170909T1800Z-170910T0600Z/
Helena and Townsend Ranger Districts of the Helena National Forest-
203 PM MDT Fri Sep 8 2017
...RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY IN EFFECT
FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon Saturday to midnight MDT
Saturday night. the Fire Weather Watch is no longer in effect.
* IMPACTS: Low Humidities...Strong Gusty Winds...and Increasing
Thunderstorm Activity will create erratic fire behavior and an
increased risk of new fire starts.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zone 118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: Southwest 5 to 15 mph with gusts up to 30 mph.
* HUMIDITY: As low as 18 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire
starts.
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ116-091115-
/O.UPG.KTFX.FW.A.0014.170909T1800Z-170910T0600Z/
/O.NEW.KTFX.FW.W.0020.170909T1800Z-170910T1200Z/
Lincoln Ranger District of the Helena National Forest-
203 PM MDT Fri Sep 8 2017
...RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN
EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon Saturday to 6 AM MDT Sunday.
the Fire Weather Watch is no longer in effect.
* IMPACTS: Low Humidities...Strong Gusty Winds...and Increasing
Thunderstorm Activity will create erratic fire behavior and an
increased risk of new fire starts.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zone 116.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In Southwest Montana, Jefferson.
* WIND: West 15 to 25 mph with gusts up to 40 mph.
* HUMIDITY: As low as 25 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire
starts.
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ113-115-091115-
/O.NEW.KTFX.FW.A.0015.170910T1800Z-170911T0600Z/
/O.CON.KTFX.FW.W.0019.000000T0000Z-170909T0200Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
203 PM MDT Fri Sep 8 2017
...RED FLAG WARNING FOR STRONG GUSTY WINDS AND VERY LOW HUMIDITY
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING...
The National Weather Service in Great Falls has issued a Fire
Weather Watch, which is in effect from Sunday afternoon through
Sunday evening.
* IMPACTS: Low Humidities...Strong Gusty Winds...and Increasing
Thunderstorm Activity will create erratic fire behavior and an
increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113 and 115.
* COUNTIES AFFECTED:
In Central Montana, Fergus.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: West 15 to 25 mph with gusts up to 35 mph.
* HUMIDITY: As low as 8 percent.
* THUNDERSTORMS:
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of gusty
winds, very low relative humidity, and hot temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfalls241
WWUS85 KTFX 090158
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
758 PM MDT Fri Sep 8 2017
MTZ113-115-091200-
/O.EXP.KTFX.FW.W.0019.000000T0000Z-170909T0200Z/
/O.CON.KTFX.FW.A.0015.170910T1800Z-170911T0600Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
758 PM MDT Fri Sep 8 2017
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts on Sunday.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113 and 115.
* COUNTIES AFFECTED:
In Central Montana, Fergus.
In North Central Montana, Blaine, Chouteau, Hill.
* WIND: West 15 to 25 mph with gusts up to 35 mph.
* HUMIDITY: As low as 7 percent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
MTZ112-114-117-091200-
/O.CON.KTFX.FW.W.0020.170909T1800Z-170910T0600Z/
/O.CON.KTFX.FW.A.0015.170910T1800Z-170911T0600Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Central and Eastern Lewis and Clark National Forest Areas-
758 PM MDT Fri Sep 8 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts. Isolated thunderstorms
possible in Zone 117 as well.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112, 114 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND: West 20 to 30 mph with gusts up to 40 mph.
* HUMIDITY: As low as 14 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening in Fire Zone 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire
starts.
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ118-091200-
/O.CON.KTFX.FW.W.0020.170909T1800Z-170910T0600Z/
Helena and Townsend Ranger Districts of the Helena National Forest-
758 PM MDT Fri Sep 8 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts. Isolated thunderstorms also
possible.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zone 118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: Southwest 5 to 15 mph with gusts up to 30 mph.
* HUMIDITY: As low as 18 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire
starts.
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ116-091200-
/O.CON.KTFX.FW.W.0020.170909T1800Z-170910T1200Z/
Lincoln Ranger District of the Helena National Forest-
758 PM MDT Fri Sep 8 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM
MDT SUNDAY...
* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and
Strong Gusty Winds will create erratic fire behavior and an
increased risk of new fire starts.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zone 116.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In Southwest Montana, Jefferson.
* WIND: West 15 to 25 mph with gusts up to 40 mph.
* HUMIDITY: As low as 25 percent.
* THUNDERSTORMS: Isolated to scattered with a mix of wet and dry
possible Saturday afternoon and evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. Gusty winds, low relative humidity, and warm
temperatures following increased lightning activity will create
high fire growth potential and an increased risk of new fire
starts.
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfallsWhat forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 7, 11:32 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 7, 11:32 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1132 AM MDT Thu Sep 7 2017 .UPDATE... Morning update has been published. On-going forecast remains on track, and only changes made were to freshen up hourly values based upon current observations. Biggest take away for the next 12-18 hours will be very dry conditions, especially across North Central Montana. Minimum relative humidity values across North Central Montana may fall as low as 8 percent in some location, with widespread values of 10 to 12 percent by this afternoon. Winds still appear light for the day today, so will hold off any fire weather products for the day today. - Moldan && .SYNOPSIS... High pressure will remain in place over North Central and Southwest Montana through Thursday, which will lead to warming temperatures, mostly sunny skies, and continued very dry conditions. An approaching upper level disturbance will spread a chance for storms across portions of Southwest and North Central Montana Friday and Saturday, however, rainfall amounts look to be very light. Breezy to windy conditions will be possible along the Rocky Mountain Front beginning Friday night and persisting through Sunday. && .AVIATION... Updated 1732Z. VFR conditions and light winds expected through the 0718/0818 TAF period for most terminals across Southwest and North Central Montana. The one exception to these VFR conditions are at the KCTB terminal, where MVFR conditions due to reduced visibility from haze/smoke are expected through 06z, when after some improvements to visibility is possible. Areas of wildfire smoke/haze will continue to affect the KGTF, KHLN, KBZN, and KEKS terminals, with visibilities being reduced to IFR/MVFR at times. - mpj/Moldan && .FIRE WEATHER... Upper level high pressure ridge will remain over the forecast area for one more day. Very warm to hot temperatures, dry conditions and light to breezy winds will prevail once again. The upper level ridge begins to breakdown overnight and through the day on Friday. Forecast models indicate that southerly mid-level winds will increase over the plains this evening. While these winds are not expected to be overly strong and are not expected to mix down to the plains, it is possible that the East Fork Fire in particular could see increased activity due to its location in the Bears Paw. Friday will continue warm and dry and models suggest that a weak cool front could cross the Continental Divide through Glacier Park during the afternoon hours. Friday night through Saturday night will see low and mid-level winds increase from the southwest culminated by passage of a surface cold front either late Saturday afternoon or during the evening. There will also be a chance for dry thunderstorms with this frontal passage. This situation will continued to be monitored for possible Fire Weather Highlights. mpj && .PREV DISCUSSION... /ISSUED 525 AM MDT Thu Sep 7 2017/ Today through Saturday...Hot and dry conditions continue today and Friday. However, models continue to indicate that breakdown of the upper level ridge is imminent. An increasingly westerly flow aloft will begin to show an increase in Pacific moisture over Southwest Montana with isolated/scattered showers/thunderstorms possible Friday afternoon and evening. There will also be increasing west winds over the western mountains which could end up causing problems for fires in the Lincoln area. Saturday will be the most active day of the short term period as models sweep a surface cool front through the forecast area during the afternoon. This front will bring increasingly strong and gusty west winds with isolated to scattered showers/thunderstorms accompanying surface frontal passage. High winds are not expected but the increasing winds and possible dry thunderstorms will cause critical fire weather concerns (see below). mpj Saturday night through Thursday...Medium range models continue to show an broad upper level trough sweeping across southern Canada and northern Montana Saturday night and Sunday. This feature will be accompanied by a surface cool front Saturday night and models indicate windy conditions with a low chance for (mostly dry) shower and thunderstorm activity. Dry conditions will prevail once again Sunday and Monday with slightly cooler high temperatures. Temperatures rebound back into the mid to upper 80s (and possibly higher) for Monday and Tuesday with dry conditions expected. Now, Wednesday through Thursday could see interesting developments. Model solutions diverge quite a bit through all of next week, but the overall trend appears to suggest that cooler and possibly slightly wetter conditions may develop, especially by late in the week. While this may be the current trend, models could rapidly swing the other way with a hot forecast returning in a day or two. For now, it is best to wait and see how the models respond in the coming days. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 87 55 91 60 / 0 0 0 10 CTB 87 53 91 57 / 0 0 0 10 HLN 90 56 91 60 / 0 0 10 20 BZN 87 51 89 53 / 0 0 10 20 WEY 80 35 78 40 / 0 0 20 20 DLN 85 53 85 51 / 0 0 20 30 HVR 89 50 94 54 / 0 0 0 0 LWT 84 51 89 56 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:09 PM MDT | Fire Weather Watch | TFX | Broadwater, Cascade, Fergus, Gallatin, Glacier, Jefferson and 8 more | 24 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.